• question-icon

    Removed mirena due to severe cramping. On Loette. Had unprotected sex. Chances of pregnancy?

default
Posted on Mon, 23 Jul 2012 in Pregnancy
Question: Hi, I was on the Mirena for 8 months. I recently (a month ago) had it removed because I experienced severe cramping. My GP put me back on Loette. I have been on the pill for 12 days now. My boyfriend and I had unprotective sex last night. How long does it take for loette to start acting like a strong contraceptive? As we both dislike using condoms. Im suddenly worried that I might get pregnant from last night. Is there any advice you can give me.
doctor
Answered by Dr. Sudhir 35 minutes later
Hello,

Thanks for the query.

Loette is known to be effective within 7 days when the pill is taken as instructed.

So if you have been taking the pill regularly without break as instructed to you, it would be effective and provide enough contraceptive cover by now.

Presuming you've done that, you need not worry.

Hope this answers your query. If you have any other queries, feel free to ask me.

Regards

Above answer was peer-reviewed by : Dr. Prasad
doctor
Answered by
Dr.
Dr. Sudhir

Internal Medicine Specialist

Practicing since :2000

Answered : 1415 Questions

premium_optimized

The User accepted the expert's answer

Share on

Recent questions on  Iud with progestogen

doctor1 MD

Hi dr. I am on a mirena 20 days ago.It was inserted in the first day of my period to reduce very heavy menstrual bleeding. I am 48 years old with a...

doctor1 MD

okay so I have been having unsafe sex about 3 to 4 times a day on the weekend Friday to sunday morning ....with my fiancé and he did start taking...

doctor1 MD

hi. im about to have the mirena coil fitted for the second time. first time it came out and froced my body into labour symptoms ( even tho i wasnt...

doctor1 MD

Hey. I had IUD inserted about 2 weeks ago. I have had mirena twice before, just removed due to cysts, but nothing dangerous, just stressed about...

doctor1 MD

Hi. My GP rang me this morning to tell me that the hot flushes and general feeling of 'not right' are early onset menopause - I am 42 years old and...

doctor1 MD

hi ok so the 9th of September I got my first shot of depo I decide not to go back due to side affects when I got my first shot It made me stop my...

doctor1 MD

I have fibroids which have resulted in heavy bleeding. I am 53 and contraceptives is not recommended but I was placed on microgynon for 6 mths. My...

Get personalised answers from verified doctor in minutes across 80+ specialties

179 Doctors Online

By proceeding, I accept the Terms and Conditions

HCM Blog Instant Access to Doctors
HCM Blog Questions Answered
HCM Blog Satisfaction
Questions Answered By Dr. Sudhir
  • Q - Swelling of stomach after food, back pain.Taken metronidazole. Is there...

  • Q - Severe abdominal pain leading to difficulty in walking. Wee sample,...

  • Q - Suffering from early erectile dysfunction. Need help

  • Q - Lower spinal bone touches the nerve. MRI and LS spine done. Prescribed...

  • Q - Feeling discomfort in neck, muscular pain in arms and legs

  • Q - Not feeling like eating, fast heart beats. Is nasogastric tube useful?

  • Q - Sore and tender spot on breast with discoloration. Blood report normal...

  • Q - Sprained ankle, fracture, ankle exercises done. Anything else for cure?

  • Q - Nose and head injury, headache. Taken panadol. Should further treatment...

  • Q - Chest x-ray showed evidence of fibrotic scarring with few parenchymal...

backtotop2